Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 9, Issue 2, Pages 323-329

On common fixed points of weakly commuting mappings and set-valued mappings

1Istituto di Matematica, Facolta di Architettura, Universita di Napoli, Via Monteoliveto 3, Napoli 80134, Italy
2Department of Mathematics, The University, Leicester, UK

Received 7 September 1984

Copyright © 1986 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Our main theorem establishes the uniqueness of the common fixed point of two set-valued mappings and of two single-valued mappings defined on a complete metric space, under a contractive condition and a weak commutativity concept. This improves a theorem of the second author.